Advances in Differential Equations

Generalized linking theorem with an application to a semilinear Schrödinger equation

Wojciech Kryszewski and Andrzej Szulkin

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Consider the semilinear Schrödinger equation (*) $-\Delta u + V(x)u = f(x,u)$, $u\in H^1(\mathbf {R} ^N)$. It is shown that if $f$, $V$ are periodic in the $x$-variables, $f$ is superlinear at $u=0$ and $\pm\infty$ and 0 lies in a spectral gap of $-\Delta+V$, then (*) has at least one nontrivial solution. If in addition $f$ is odd in $u$, then (*) has infinitely many (geometrically distinct) solutions. The proofs rely on a degree-theory and a linking-type argument developed in this paper.

Article information

Source
Adv. Differential Equations Volume 3, Number 3 (1998), 441-472.

Dates
First available in Project Euclid: 19 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366399849

Mathematical Reviews number (MathSciNet)
MR1751952

Subjects
Primary: 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)
Secondary: 35J60: Nonlinear elliptic equations 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10] 47J30: Variational methods [See also 58Exx]

Citation

Kryszewski, Wojciech; Szulkin, Andrzej. Generalized linking theorem with an application to a semilinear Schrödinger equation. Adv. Differential Equations 3 (1998), no. 3, 441--472. https://projecteuclid.org/euclid.ade/1366399849.


Export citation